Okay here's the deal I have been off vicodin for three days now. This is my second go around. I had been taking 1-3 5-500 vikes for about a year everyday. I was able to stay off of them for almost a month over the holidays. I became ill with the flu and my doctor prescribed "vike tuss" which was indicated 1-2 teaspoons every 6 hours. I have taken the syrup religiously for the past two months non stop. I figured that this is like taken the equivilent of 6-8 5-500 vikes a day in pill form.
My question is this. I feel so lousy, I have been taking theraflu. I realized that I had read on here that Xanax can help with wd's. I don't have any Xanax and cant take it anyway because I am allergic to it. But I do have some cyclobenzaprine (Flexeril) that was prescribed to me about a year ago. I took one 10mg tablet about an hour ago and I feel probably 75 percent better.
Is this a good idea or can this be just substituting one addiction for another? I have only taken Flexeril two times before in the last two years. Is Flexeril as addictive as Vicodin?
I am going to the doctor right now and am going to come completely clean with him. I have taken vicodin mostly for the feeling of euphoria, for it does not even work that well on the back pain that I get. Tylenol and Motrin work better. The Flexeril is helping with the wd's. I just hope that this is not just switching from one addiction to another.
I dont think Flexeril is addictive at all. I think you will be pretty safe to take that if it helps. I know that I was given a muscle relaxer when I was in rehab, so I think youll be ok. Soma is the one that can be abused and you want to watch out for. All and all I think your safe. Good luck on your journey to becming clean from drugs!!
My doctor prescribes Flexeril to aid motrin pills when my back is reallly bad. So, it must not be addictive. Let's just say I've never raced home from work, locked my door--and popped a few Flexeril!! LOL! I am very interested, though, that the Flexeril helped your withdrawal symtoms. That is great! Lynn
dgs, Flexiril is a muscle relaxer that will make you very drousy. My guess is that when you take it, it does relax you to the point of seamingly easing your withdrawal. The bulk of the flu-like withdrawals should be over in 3 or 4 days anyway, and your usage was at a level that shouldn't be that bad to get over. Be very careful taking Flexiril then driving a car. These things knock you out.
Thank you guys for your observation and advice. I went to my doctor today and told him that I had become addicted to vicodin. He told me that the flexeril hits some of the same receptors that vicodin does and does some what he calls some "patchwork" He told me to use the flexeril for about two to three days. It does make me very drousy but helps a little. He did say that flexeril can be addictive.
I am up at 3.00 am this morning with insomnia and I do feel a little better. It seems as though the bulk of the flu like symptoms are starting to disipate. I guess I am lucky in one sense that my system is very sensitive and physically could not handle taking more then I was. However I was addicted and don't want to go there anymore. I battled alcohol for years in the past and do not want to have to battle a drug habit for years. I am going to be attenting a recovery program through my church for awhile. Thanks for listening.
hang in there, dog, you should be over the worst of it today. When I quit vicodin 6 weeks ago, I would wake up at 3:00 am, on the button, for 10 days straight. It's just part of the deal, and it will pass. Be careful with the flexeril, please.
Last edited by User 205000; 04-21-2004 at 08:41 AM.
Thanks I think that the flexeril has done as much as it can. I am not going to take it beyond this point it was just enough so I could function at work without feeling so bad. I took one at 3.30 am today and it really did not help much this time around.
I am just going to bite the bullet for the next few day s. I am starting to feel a little better, not much but a little. Thanks for the concern.
I am a hevy user and have been for 3 years now .I start on the stuff cuz I get migrains ever day, now I take over 200 pills a month . right now I am going thru major withdrawls and I can not take the pain any more. this is not the first time that I have gone thru withdrawls , the last time I was back on it in two weeks . I need help !!!!! some one please talk to me , my head hurts really bad so does every inch of body!!!!!!!
Hey noname, you have come to a great place for info and support. I was in the same situation, but was at a point where I was taking a lot more than that. Start a new thread. Let us know what you are trying to do. Do you want to quit or just out of pills? Really want to help you here.